question-icon

What causes high blood pressure after taking Erythromycin?

default
Posted on Fri, 17 Mar 2017
Question: I had the flu took erythromycin, my blood pressure became erratic I have the flu took erthymiacin, got horrible diarrhea, stoped drug. My heart beat is elevated, my blood pressure is going from 80/70 to 70/129 pulse 100 to 126...not feeling that bad have metoprolol wondering whether I should take a half tablet or wait it out till tomorrow, I have had flutter before
doctor
Answered by Dr. Rishu Saxena (58 minutes later)
Brief Answer:
Most likely alleric to erythromycin.

Detailed Answer:
Hi
Thanks for choosing HealthcareMagic for your query,
Don't take Metoprolol on your own.Transient rise in blood pressure heart rate and pulse can occur due to flu or allergic reaction to a drug.
Erythromycin will clear away from blood in next 12 hours and after that things will settle down on their own.
Just lie down and rest,Keep monitoring your pulse and blood pressure every 4 hours.
In case things are not normal after 12 hours also,Visit the nearest emergency room.Don't take metoprolol on your own.
Thanks.
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Rishu Saxena

Cardiologist

Practicing since :2012

Answered : 696 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes high blood pressure after taking Erythromycin?

Brief Answer: Most likely alleric to erythromycin. Detailed Answer: Hi Thanks for choosing HealthcareMagic for your query, Don't take Metoprolol on your own.Transient rise in blood pressure heart rate and pulse can occur due to flu or allergic reaction to a drug. Erythromycin will clear away from blood in next 12 hours and after that things will settle down on their own. Just lie down and rest,Keep monitoring your pulse and blood pressure every 4 hours. In case things are not normal after 12 hours also,Visit the nearest emergency room.Don't take metoprolol on your own. Thanks.